This from a reader:
“I thought I’d give you a brief update. I made it down to 10 mg or Prozac (I was at 40 mg a year ago, before all this started) and started having muscle tremors again. The doctor helping me with the weaning process is pulling me off sooner than expected as a result. We’re lowering to 5 mg briefly for two weeks (to avoid shocking my brain too much) and then stopping. But so far I haven’t had any signs of withdrawal or return of the depression, so I’m not expecting much. If anything, I’ve actually been getting better as I’ve been coming off the meds.”
I immediately advised her to take more magnesium. (Muscle tremors imply insufficient magnesium.)
She wrote back: “In the past, muscle tremors have indicated I was overmedicated with Prozac. I’ve been on some pretty high doses in the past. That’s the main reason we’re in such a hurry now to get off it with tremors at such a low dose. But since you suggested more magnesium I googled Prozac + magnesium. I didn’t realize Prozac could actually cause a magnesium deficiency, especially in women. It’s definitely worth upping the magnesium.
I can’t wait to get off this garbage. I never needed Prozac in the first place. I just needed to fix my gut and get good nutrition and magnesium. If only I had figured this out sooner.
But as of next Friday I’m off Prozac. I’m so excited!”
by Dr. Carolyn Dean
Hippocrates Pure Food-Grade Magnesium Chloride is available.